Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 17, NWS Shreveport, LA

January 13, 2005Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 13, 2005, 1:31 AM CST for Natchitoches Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2005, 1:31 AM CST (07:31 UTC)
Expired
Jan 13, 2005, 2:00 AM CST
In force
29 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Natchitoches Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 10:50 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 130731
TORSHV
LAC069-130800-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 200 AM CST

* AT 127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTH
  OF NATCHEZ...OR ABOUT 15 MILES SOUTH OF NATCHITOCHES...MOVING
  NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  NATCHEZ BY 140 AM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 200 AM CST.

LAT...LON 3156 9320 3181 9294 3186 9292 3186 9290
      3178 9296 3172 9298 3161 9287 3161 9285
      3145 9305

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 12, 11:20 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 12, 11:20 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CST WED JAN 12 2005

.DISCUSSION...
SEVERE THUNDERSTORM WATCH HAS BEEN REISSUED FOR ALL NORTH LOUSIANA...
EAST TEXAS LAKES...AND PORTIONS OF SOUTHWEST ARKANSAS...SOUTH OF
INTERSTATE 30...THROUGH 4 AM. LINE OF INTENSE THUNDERSTORMS HAS
REINTENSIFIED. IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY ALSO
MARKEDLY INCREASED AHEAD OF THIS LINE. SOME STORMS SHOWING SIGNS OF
ROTATION. REPORTS OF WIND DAMAGE ISOLATED...BUT INCREASING.

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  56  32  53 /  90   10   0   0
MLU  56  57  34  53 /  80   50   0   0
DEQ  46  48  25  50 /  100  10   0   0
TXK  49  51  31  52 /  100  10   0   0
ELD  50  55  32  52 /  90   20   0   0
TYR  47  56  30  54 /  90   10   0   0
GGG  49  56  30  54 /  90   10   0   0
LFK  50  57  33  56 /  80   20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED JAN 12 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER
SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST
OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER
THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS
WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT.

14

In the hours before

Local storm report, Jan 12, 10:32 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             DIXIE INN               32.59N 93.33W
01/12/2005  0.75 INCH        WEBSTER            LA   CO-OP OBSERVER

&&

22
Local storm report, Jan 12, 10:43 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             6 NE MINDEN             32.68N 93.21W
01/12/2005  0.88 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22
Local storm report, Jan 13, 12:14 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     8 ESE CARTHAGE          32.11N 94.21W
01/12/2005                   PANOLA             TX   LAW ENFORCEMENT

            ROOF DAMAGE TO HOUSE ON COUNTY RD 184.

&&

03
Local storm report, Jan 13, 12:51 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             SIBLEY                  32.54N 93.29W
01/13/2005  0.75 INCH        WEBSTER            LA   TRAINED SPOTTER

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:28 PM CSTSevere Thunderstorm WarningSHVDe Soto62 min
Jan 12, 10:08 PM CSTSevere Thunderstorm WarningSHVBossier37 min
Jan 12, 10:16 PM CSTSevere Thunderstorm WarningSHVWebster29 min
Jan 12, 10:48 PM CSTTornado WarningSHVClaiborne57 min
Jan 13, 1:06 AM CSTSevere Thunderstorm WarningSHVSabine54 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.